Medical College of Wisconsin
CTSICores SearchResearch InformaticsREDCap

Anaphylaxis on reperfusion during liver transplantation with coagulopathy. Anesth Analg 2012 Sep;115(3):522-5

Date

06/07/2012

Pubmed ID

22669344

DOI

10.1213/ANE.0b013e31825d2bf4

Scopus ID

2-s2.0-84865680695   3 Citations

Abstract

We present a case in which anaphylaxis on hepatic reperfusion during liver transplantation presented only with hypotension and coagulopathy. There were no cutaneous manifestations or clinical features distinguishing anaphylaxis from postreperfusion syndrome. The recipient regularly consumed seafood, and the organ donor died of anaphylaxis to shellfish. The trigger for anaphylaxis was postulated to be passive transfer of immunoglobulin to the recipient. Anesthesiologists should be notified of donor factors to anticipate anaphylaxis. In this report, we discuss coagulopathy of anaphylaxis and contrast it with disseminated intravascular coagulation.

Author List

Woehlck HJ, Johnson CP, Roza AM, Gottschall JL, Brumwell M, Cronin DC

Authors

Christopher P. Johnson MD Professor in the Surgery department at Medical College of Wisconsin
Allan M. Roza MD Professor in the Surgery department at Medical College of Wisconsin
Harvey J. Woehlck MD Professor in the Anesthesiology department at Medical College of Wisconsin




MESH terms used to index this publication - Major topics in bold

Adult
Anaphylaxis
Blood Coagulation Disorders
Humans
Liver
Liver Transplantation
Male
Reperfusion
Tryptases
jenkins-FCD Prod-478 d1509cf07a111124a2d122fd3df854cc0b993c00